EconPapers    
Economics at your fingertips  
 

Functional Form and the Statistical Properties of Welfare Measures

Wiktor Adamowicz, Jerald J. Fletcher and Theodore Graham-Tomasi

American Journal of Agricultural Economics, 1989, vol. 71, issue 2, 414-421

Abstract: This paper uses Monte Carlo analysis to compare the variance of consumer's surplus for several functional forms for demand. Although the semilog and linear forms fit the data well by statistical criteria, the coefficients of variation for consumer's surplus generated by these forms were substantially larger than for the double log and linear-log forms. While this paper is framed in the travel cost approach to recreational demand, there are implications for the choice of functional form whenever the measure of interest is a nonlinear transformation of the estimated parameters.

Date: 1989
References: Add references at CitEc
Citations: View citations in EconPapers (38)

Downloads: (external link)
http://hdl.handle.net/10.2307/1241599 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Functional Form and the Statistical Properties of Welfare Measures (1987) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:ajagec:v:71:y:1989:i:2:p:414-421.

Access Statistics for this article

American Journal of Agricultural Economics is currently edited by Madhu Khanna, Brian E. Roe, James Vercammen and JunJie Wu

More articles in American Journal of Agricultural Economics from Agricultural and Applied Economics Association Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-19
Handle: RePEc:oup:ajagec:v:71:y:1989:i:2:p:414-421.